MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283345
Medical Device Problem Codes Problem with Sterilization (1596); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a mitek sales representative.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from mitek (b)(4) reports an event as follows: it was reported that the device packaging had a hole in one end and, therefore, could not be used because it was not sterile.This was found as the product was removed from the box of five (5) blades.No other products in the box were affected.The procedure was completed with a second device with no patient harm.This was spotted pre-operatively and it was a shoulder arthroscopy case.There was no delay to the case as another blade was used from the box.This report is for an omnicut 4.2 res blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected in raynham site.The complaint can be confirmed.The device was received inside the alleged damaged packaging.It was observed that the side of the thermoformed blister that is closest to the proximal end of the barrel burr was breached, and a circular portion seemed to have been punched off.Extensive root cause analysis from past investigations has revealed that this type of failure can occur when the device experiences a high drop on the observed damaged end.The occurrence rate of this failure was compared against the risk management documents and found to be within acceptable limits.At this point, no further action is warranted.

Brand Name
OMNICUT 4.2 RES BLADE 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8536485
Report Number1221934-2019-56905
Device Sequence Number19443919
Product Code HRX
UDI-Device Identifier10886705022472
UDI-Public(01)10886705022472
Combination Product (Y/N)N
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2023
Device Model Number283345
Device Catalogue Number283345
Device Lot NumberA1808001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date08/13/2021
Patient Sequence Number1